Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 7, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind watch at Oct 15, 2012, 3:07 PM MDT for 8 counties in Montana. It took effect at Oct 17, 2012, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 15, 2012, 3:07 PM MDT (21:07 UTC)
- In effect from
- Oct 17, 2012, 9:00 AM MDT
- Expired
- Oct 16, 2012, 3:19 AM MDT
- In force
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 130 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind watch went out at Oct 15, 2:04 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 15, 2:04 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 204 PM MDT MON OCT 15 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... THE SHORT TERM MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE STORM SYSTEM MOVING ACROSS THE REGION STARTING ON TUESDAY INTO THE START OF THE EXTENDED FORECAST. THE SURFACE LOW MOVES ACROSS THE AB/SK BORDER BY NOON ON TUESDAY AND BRINGS A STRONG COLD FRONT WITH IT. THE LOW MOVES ACROSS THE MB/SK BORDER BY 06Z WEDNESDAY AND THEN SITS AND SPINS FOR A BIT OVER LAKE WINNEPEG AREA. THIS KEEPS US IN A NORTHWEST FLOW AS A HIGH PRESSURE SYSTEM BUILDS OFF THE PAC NW. GRADIENT IS PARTICULARLY STRONG ACROSS THE WESTERN HALF OF OUR FORECAST AREA STARTING AFTER 18Z ON TUEDAYS. EXPECT SEVERAL LOCATIONS TO REACH HIGH WIND WARNING CRITERIA WITH THE REMAINDER OF THE AREA JUST BELOW THAT THROUGH AROUND 9 PM. WITH A FEW HOURS OF LOWER WIND SPEEDS...THAT AREA WILL PICK UP AGAIN ON WEDNESDAY AND THE HIGH WIND CRITERIA WINDS WILL REACH ACROSS ALL OF NORTHEAST MONTANA. SO THE WARNING IS OUT FROM NOON TUESDAY THROUGH MIDNIGHT WED/THU IN OUR WESTERN ZONES AND FROM NOON ON WED THROUGH MIDNIGHT WED/THU IN OUR EASTERN ZONES. THE OTHER CONCERN IS THAT OF PRECIPITATION. AS THE 500 MB SHORTWAVE PUSHES ACROSS A STRONG VORT MAX PUSHES THROUGH WITH THE DEEPENING LOW. A PUSH OF MOISTURE COMES ACROSS THE ROCKY MOUNTAIN FRONT AND WHILE THERE MAY BE SOME INITIAL DOWNSLOPING IN THE MORNING ON TUESDAY THINGS WILL MOISTEN UP BY AFTERNOON AND WITH STRONG UPWARD VERTICAL MOTION...WOULD EXPECT A FEW HUNDREDTHS TO A TENTH OR TWO OF SCATTERED SHOWERS THROUGHOUT THE REGION AS THE FRONT COMES THROUGH ON TUESDAY. THINGS DRY OUT ON WEDNESDAY THOUGH AND WITH THE WINDS EXPECTED TO BE AS STRONG AS THEY ARE...FIRE WEATHER IS A CONCERN. HAVE SPOKEN TO SEVERAL FIRE PARTNERS AND ALL FELT THAT A FIRE WEATHER WATCH WOULD BE IMPORTANT TO HAVE. TEMPERATURES ON WEDNESDAY WILL BE QUITE A BIT COOLER THAN ON TUESDAY. 700 MB TEMPS START OUT AROUND 2-3C ON TUE AT NOON AND DROP TO -13C BY NOON ON WED. SURPRISINGLY THE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH HI/LO TEMPS WITH THIS SYSTEM AND MADE FEW CHANGES TO THEM. FRANSEN .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... STRONG GUSTY WINDS FROM WEDNESDAYS WELL DEVELOPED SYSTEM WILL SLOWLY TAPER OFF WEDNESDAY NIGHT AS THE SYSTEM DIGS INTO THE UPPER MIDWEST. ISOLATED TO SCATTERED RAIN AND SNOW SHOWERS WILL ALSO CONTINUE ACROSS THE EAST AS CYCLONIC FLOW ON THE BACKSIDE OF THE EXITING UPPER TROUGH CONTINUES. UPPER RIDGING ALOFT WILL BEGIN TO BUILD IN FOR THURSDAY AND THURSDAY NIGHT....MAKING FOR CLEARING SKIES AND DRY CONDITIONS. TEMPS WILL REMAIN BELOW NORMALS ON THURSDAY AS NORTHWEST FLOW CONTINUES AT THE SURFACE. WINDS WILL FURTHER TAPER THURSDAY INTO THURSDAY EVENING AS THE GRADIENT RELAXES AS A SURFACE HIGH BUILDS IN FROM THE WEST. FOR FRIDAY INTO NEXT WEEKEND MODELS CONTINUE TO DISAGREE REGARDING THE TIMING OF AN APPROACHING PACIFIC TROUGH. GFS REMAINS STRONGER AND MORE PROGRESSIVE THEN THE 00Z ECMWF. LIKE THE CURRENT FORECAST THAT TRENDS TOWARDS CLIMATOLOGY GIVEN THE DIFFERENCES. GILCHRIST PREVIOUS LONG TERM DISCUSSION...THE STRONG WINDS THAT WILL OCCUR ON WEDNESDAY WILL LINGER INTO WEDNESDAY EVENING. THE SURFACE GRADIENT BETWEEN THE LOW TO THE EAST AND HIGH PRESSURE TO THE WEST WILL GRADUALLY RELAX WEDNESDAY NIGHT AND THURSDAY AS THE HIGH MOVES INTO MONTANA. THURSDAY WILL BE COOL AND DRY WITH NORTHWEST FLOW ALOFT. UPPER RIDGE MOVES THROUGH THE AREA THURSDAY NIGHT AND THIS WILL BRING WARMER TEMPERATURES INTO THE AREA FOR FRIDAY. IT IS AT THIS POINT THAT MODEL AGREEMENT BREAKS DOWN AND THE ECMWF AND GFS HAVE DIFFERENT PATTERNS FOR THE REMAINDER OF THE FORECAST. ON FRIDAY...WHILE BOTH THE GFS AND ECMWF BRING A SHORTWAVE TROUGH THROUGH THE AREA...THE GFS HAS A COLD FRONT WITH SOME MOISTURE WHILE THE ECMWF KEEPS THE FRONT TO THE NORTH AND WAITS UNTIL SATURDAY TO BRING THE FRONT THROUGH THE AREA. BOTH MODELS DEVELOP A DEEP UPPER LOW OVER ALBERTA ON SATURDAY AND GENERALLY KEEP IT THERE INTO NEXT WEEK. HOWEVER...THE FLOW ON THE SOUTH SIDE OF THE LOW IS DIFFERENT WITH THE GFS FAVORING A COLD WESTERLY FLOW OVER MONTANA WITH 2 SIGNIFICANT SYSTEMS FOR THE STATE BETWEEN SATURDAY AND MONDAY. MEANWHILE... THE ECMWF KEEPS THE AREA IN A WARMER AND DRIER SOUTHWEST FLOW ALOFT. GIVEN THE UNCERTAINTY...WILL BROADBRUSH SOME LOW POPS AND HAVE TEMPERATURES CLOSE TO CLIMATOLOGY UNTIL THE MODELS SORT THIS SYSTEM OUT. FORRESTER && .AVIATION... VFR AND WINDY. SCATTERED SHOWERS ALONG WITH GUSTY WESTERLY WINDS AT 15 TO 30 KTS WILL PERSIST THROUGH SUNDOWN. SHOWERS WILL ONLY LOWER CEILINGS TO ABOUT 4K FT AGL AT TIMES...ESPECIALLY AT KGDV. TONIGHT MID LEVEL CEILINGS WILL GIVE WAY TO A SCT HIGH DECK AS WINDS GO LIGHT AND SOUTHWESTERLY. KGGW WILL SEE SOUTHEAST WINDS DUE TO LOCAL EFFECTS. BY MID TUESDAY MORNING EXPECT WINDS TO AGAIN INCREASE OUT OF THE WEST-SOUTHWEST AT 15 TO 30 KTS...INCREASING TO 25 TO 35 KTS WITH GUSTS TO 45 KTS IN THE AFTERNOON. SCATTERED SHOWERS WILL AGAIN BE PRESENT...BUT VFR CEILINGS AND VISIBILITY WILL RULE. GILCHRIST && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM NOON TUESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...PETROLEUM...GARFIELD...NORTHERN PHILLIPS...SOUTHWEST PHILLIPS...NORTHERN VALLEY. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR MTZ120-122-134>137. LAKE WIND ADVISORY UNTIL 7 PM MDT THIS EVENING FOR FORT PECK LAKE. HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR DANIELS...SHERIDAN...WESTERN ROOSEVELT...MCCONE...RICHLAND... DAWSON...PRAIRIE...WIBAUX...EASTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Oct 15, 3:52 AM MDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 352 AM MDT MON OCT 15 2012 MTZ016>027-059>062-160900- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 352 AM MDT MON OCT 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE FROM 11 AM THIS MORNING UNTIL 7 PM THIS EVENING FOR GUSTY WEST WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT FOR TUESDAY AFTERNOON AND EVENING FOR VALLEY...PHILLIPS...PETROLEUM AND GARFIELD COUNTIES. VERY WINDY CONDITIONS ARE EXPECTED TO SPREAD EASTWARD BEGINNING TUESDAY AFTERNOON AND LAST THROUGH THURSDAY MORNING. THE STORM SYSTEM WILL MOVE A COLD FRONT ACROSS THE REGION TUESDAY BRINGING A CHANCE OF RAIN AND COLDER TEMPERATURES INTO NORTHERN MONTANA. AS THE STORM SYSTEM STRENGTHENS OVER SOUTHERN MANITOBA IT WILL PULL EVEN COLDER AIR DOWN FROM THE NORTH. THIS COLD AIR ADVECTION WILL PRODUCE EVEN STRONGER WINDS ON WEDNESDAY EVENING THROUGH THURSDAY MORNING. THE PRECIPITATION WILL CHANGE OVER TO SNOW LATE ON WEDNESDAY ACROSS ACROSS FAR EASTERN MONTANA ALONG THE NORTH DAKOTA BORDER. THE STRONGER WINDS WILL COMBINE WITH THE SNOW WHICH COULD REDUCE VISIBILITIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 10:43 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 20 hr |
| Oct 15, 3:00 PM MDT | Fire Weather Watch | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 23 hr |
| Oct 15, 3:07 PM MDT | High Wind Warning | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 53 hr |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.